Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 18, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Sep 26, 2024, 8:30 AM EDT for Martin County, Saint Lucie County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2024, 8:30 AM EDT (12:30 UTC)
- Expired
- Sep 26, 2024, 8:45 AM EDT
- In force
- 15 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 6:42 AM EDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 0.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.2
The text
As transmitted.
486
WFUS52 KMLB 261230
TORMLB
FLC085-111-261245-
/O.NEW.KMLB.TO.W.0018.240926T1230Z-240926T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
830 AM EDT Thu Sep 26 2024
The National Weather Service in Melbourne has issued a
* Tornado Warning for...
Southwestern St. Lucie County in east central Florida...
North central Martin County in east central Florida...
* Until 845 AM EDT.
* At 830 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Tradition, or near Port Saint Lucie, moving north
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Port Saint Lucie, Tradition, and Saint Lucie West around 840 AM
EDT.
Other locations impacted by this tornadic thunderstorm include
Collins Park Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2719 8030 2716 8043 2738 8062 2746 8033
TIME...MOT...LOC 1230Z 164DEG 30KT 2722 8040
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Law1 follow-up statement
349
WWUS52 KMLB 261238
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
838 AM EDT Thu Sep 26 2024
FLC085-261248-
/O.CAN.KMLB.TO.W.0018.000000T0000Z-240926T1245Z/
Martin FL-
838 AM EDT Thu Sep 26 2024
...THE TORNADO WARNING FOR NORTH CENTRAL MARTIN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.
LAT...LON 2726 8034 2723 8045 2739 8059 2742 8048
2745 8036
TIME...MOT...LOC 1238Z 161DEG 37KT 2730 8042
$$
FLC111-261245-
/O.CON.KMLB.TO.W.0018.000000T0000Z-240926T1245Z/
St. Lucie FL-
838 AM EDT Thu Sep 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR CENTRAL
ST. LUCIE COUNTY...
At 838 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Saint Lucie West, or near Port Saint Lucie, moving
north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Fort Pierce, White City, and Tradition around 840 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Tradition Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2726 8034 2723 8045 2739 8059 2742 8048
2745 8036
TIME...MOT...LOC 1238Z 161DEG 37KT 2730 8042
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
LawWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Sep 26, 7:17 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 26, 7:17 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
717 AM EDT Thu Sep 26 2024
.AVIATION...
(12Z TAFs)
Issued at 720 AM EDT Thu Sep 26 2024
Increasing SE to S winds as Hurricane Helene strengthens over the
eastern Gulf and accelerates N/NE next 12-18 hours. Prevailing VFR
to start with VCSH at all terminals. An increase in coverage of
rainbands will lift northward from southern and western FL
peninsula. "Helene" will bring significant aviation impacts to all
terminals today as S/SE winds increase 20-30 knots with gusts
45-55 knots possible esp in fast- moving rainbands. AMDs likely
needed but have inserted a TEMPO from 18Z-22Z for best chance for
IFR/MVFR reductions. Have maintained mention of non-convective
LLWS for MCO btwn 00Z-06Z when wind fields maximize just above the
sfc.
&&
.PREVIOUS DISCUSSION...
Issued at 301 AM EDT Thu Sep 26 2024
KEY MESSAGES:
- Hurricane Helene is expected to move toward the Florida
Panhandle today. For East Central Florida, numerous downpours,
strong wind gusts, and possible tornadoes are the primary
threats. Rough, battering surf will produce dangerous conditions
at the beaches.
- A Tropical Storm Warning is in effect. Preparations for Helene
should be completed. Conditions will quickly deteriorate this
morning.
- Hot and humid Friday into the weekend behind Helene as a plume
of deep moisture returns. Heavy rain is also possible over the
weekend.
----------Synoptic Overview----------
Hurricane Helene is beginning to accelerate northward over the
eastern Gulf of Mexico this morning, located around 400 miles
southwest of Tampa as of 2 AM ET. Meanwhile, a cut-off upper low
over the Ohio-Mississippi River confluence is slowly meandering
southward. On the eastern flank of this cut-off low, Helene is
forecast to quickly be drawn poleward. Landfall is expected over the
eastern Florida Panhandle this evening as a major hurricane.
Thereafter, Helene will penetrate well inland, eventually phasing
with the cut-off low over the Tennessee Valley by Friday after a
rare occurrence of the Fujiwhara Effect over the Southeastern United
States. There is high confidence in this solution among the
available model guidance.
This weekend and into early next week, the guidance suggests the
upper low will slowly weaken north of a building H5 ridge axis over
Florida. This ridge is then forecast to slowly retreat into the
Atlantic by the middle of next week but with increasing spread in
the upper-air pattern noted over the Eastern U.S.
Boundary-layer flow should remain southwesterly behind Helene
through the weekend before becoming light early next week. A tail of
deep tropical moisture will be funneled from the Caribbean across
Florida through the weekend before total moisture values dip closer
to seasonal norms as we push deeper into next week.
-----Short Term Mesoscale Features-----
As Helene moves into the NE Gulf today, the Florida Peninsula will
reside on its eastern flank. The wind field will expand,
characterized by 3K to 5K FT AGL winds reaching 50-75 KT over our
district by this afternoon. Such a remarkable mass response will
advect rich tropical moisture (PWs >2.5"), intervals of
convergence, and at least moderate destabilization (MLCAPE ~ 1000
J/kg). In addition, winds will back SSE at the surface, generating
200-400 m^2/s^2 of ESRH. This environment will be capable of
producing periodic bands of rain and storms along with the threat
of tornadoes and enhanced wind gusts. 26/00Z HREF proximity
soundings also indicate some potential breaks in the thick
overcast which would promote deeper mechanical mixing of the
strong boundary layer winds to the surface. Momentum transfer
algorithms agree with this assessment.
-------Sensible Weather & Impacts-------
Through Today/Tonight...
Wind: After sunrise, wind speeds will start to ramp up and gusts
will begin to take place more frequently. By midday, a few gusts
exceeding 40 mph will begin to occur, particularly on the coast and
near/south of Orlando. These gusts will become frequent and ramp up
well into tropical storm force this afternoon and into the evening.
The timeframe for the highest potential gusts looks to reside
between 2 PM and 9 PM. In that window, there is a 60% or greater
probability of wind gusts exceeding 50 MPH roughly from Melbourne to
Okeechobee and points northwest, as well as along the immediate
Treasure Coast. West of Orlando, including Lake County, there is a
40-60% chance for wind gusts to near or just over 60 MPH. The
frequency of these gusts will be greater if more breaks in the
overcast occur and within bands of rain/storms. Wind gusts of this
magnitude can turn lightweight objects into flying debris, cause
sporadic power interruptions, and perhaps result in some tree or
minor structural damage. Please remain indoors if at all possible.
Tropical storm force gusts will diminish after midnight.
Tornadoes: The Storm Prediction Center has highlighted almost all of
the district in a Slight Risk (level 2 of 5) for severe storms, the
primary threat being a few tornadoes. A Marginal Risk exists for St
Lucie & Martin Counties. We will be monitoring fast-moving
rain/storm bands for this potential. Have multiple ways of receiving
warnings today!
Flooding Rain: A Flood Watch remains in effect for East Central
Florida. On the whole, additional rainfall totals will average 1-3".
However, locations that see repeated rainbands (on an isolated
basis) would be able to exceed those values which could lead to some
minor flooding issues. Max-member HREF rainfall shows a non-zero
threat of a few locations reaching 4"+ of rain. If you encounter a
flooded roadway, turn around, don't drown.
Beaches/Marine: Here's the takeaway... stay away from the water
today! A High Surf Advisory is in effect for battering surf which
may run up to the dune line. This could cause minor beach erosion.
Additionally, numerous life-threatening rip currents and a powerful
longshore current will exist. Seas will rapidly build and become
dangerous.
With breaks in the rain and perhaps even a few hints of sun, high
temps should still reach the upper 80s to low 90s. Combined with the
high humidity, heat indices may reach 105F this afternoon in a few
spots.
Friday-Weekend...
A tail of deep tropical moisture will oscillate from South-Central
FL on Friday to Central Florida on Saturday and Sunday. Beneath it,
scattered-numerous (50-70%) shower and storm coverage is forecast
particularly in the afternoon/evening hours. While brief gusty winds
can't be ruled out, our main concern is additional rounds of heavy
rain over already saturated ground. We will monitor for the risk of
flooding in a few locations once we better pin down the coverage and
extent of the expected rain/storms.
Without question, high humidity persists with dew points well into
the mid/upper 70s. Combined with the offshore flow, low to even a
few mid 90s are forecast. Heat index readings from 102-107F are
currently expected each afternoon. This could get us very close to
Heat Advisory territory.
Next Week...
As the upper ridge sits nearby, the deep tropical moisture overhead
will trend closer to normal. Some members show bouts of even drier
air infiltrating the area from time to time, but confidence lessens
overall. This yields continued 30-50% shower/storm coverage each day
with highs in the upper 80s to lower 90s. Heat indices will subtly
"dip" closer to 98-103F as surface moisture trends toward normal
values.
&&
.MARINE...
Issued at 301 AM EDT Thu Sep 26 2024
BOTTOM LINE: Dangerous Marine Conditions From Helene through
early Friday...
Today/Tonight... Hurricane Helene will produce extremely dangerous
marine conditions. All operators should remain in port through
tonight. Nearshore seas are forecast to peak from 9-11 FT by this
evening, increasing to 10-15 FT in the Gulf Stream. Sustained
tropical-storm-force winds are likely along with southerly gusts as
high as 50-55 KT. Winds will start to decrease overnight but
tropical storm force gusts will persist through the overnight.
Numerous showers and storms with waterspouts are possible!
Friday-Sunday... Seas quickly subside through the period: 5-7 FT
nearshore / 6-10 FT on Friday, 2-3 FT nearshore / 3-5 FT offshore
this weekend. However, fresh southerly winds continue at 20-25 KT
Friday before becoming SW 8-15 KT this weekend. Scattered-numerous
showers and storms with offshore-moving activity expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 90 78 92 76 / 80 60 40 30
MCO 90 79 91 77 / 80 50 50 30
MLB 90 79 92 77 / 70 50 70 50
VRB 90 78 92 77 / 70 50 70 50
LEE 88 78 90 77 / 90 70 30 20
SFB 88 79 91 77 / 80 50 50 30
ORL 89 80 91 78 / 80 60 50 30
FPR 90 79 91 77 / 70 50 70 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ041-044>046-053-058-141-144-154-
159-164-247-254-259-264-347-447-547-647-747.
Flood Watch through Friday morning for FLZ041-044>046-053-058-
141-144-154-159-164-247-254-259-264-347-447-547-647-747.
High Surf Advisory until 11 AM EDT Friday for FLZ141-154-159-164-
347-447-647-747.
AM...Tropical Storm Warning for AMZ550-552-555-570-572-575.
&&
DISCUSSION...Heil
AVIATION...KellyHazardous weather outlook, Sep 26, 3:29 AM EDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Melbourne FL 329 AM EDT Thu Sep 26 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-270330- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 329 AM EDT Thu Sep 26 2024 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Today and tonight. For detailed information regarding weather hazards associated with Hurricane Helene and impacts to east central Florida, please refer to the latest Hurricane Helene Local Statement and weather.gov/melbourne. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Impacts due to Hurricane Helene will persist through early Friday morning. Residents and visitors should closely monitor the latest forecasts and have multiple ways to receive tornado warnings. Refer to the Hurricane Local Statement for more information on impacts related to Helene. Hot temperatures late this week are forecast to produce peak heat indices of 104 to 108 on Friday and Saturday. High coverage of showers and lightning storms persists into this weekend. A High Risk of life-threatening rip currents continues through at least Friday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Heil
In the hours before
Local storm report, Sep 26, 8:10 AM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
810 AM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM Non-Tstm Wnd Gst 4 NNW Saint Lucie Nucle 27.35N 80.24W
09/26/2024 M41 MPH St. Lucie FL Mesonet
The Weather Flow Site St. Lucie Plant (XSTL)
measured a wind gust of 41MPH/36KTS from the
southeast.
&&
CLLocal storm report, Sep 26, 8:15 AM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
815 AM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM Non-Tstm Wnd Gst 3 E Snug Harbor 27.20N 80.17W
09/26/2024 M49 MPH Martin FL Mesonet
The WeatherSTEM site FSWN House of Refuge
measured a wind gust of 49MPH/43KTS from the
south-southeast.
&&
CLLocal storm report, Sep 26, 8:29 AM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Melbourne FL
829 AM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Non-Tstm Wnd Gst 11 NE Cocoa Beach 28.46N 80.53W
09/26/2024 M39 MPH Brevard FL Other Federal
USSF wind sensor on tower 0003 measured a
wind gust of 39MPH/34KT from the southeast
on September 26 at 8:00 AM ET.
&&
CLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 9:47 PM EDT | Special Weather Statement | MLB | Martin | 28 min |
| Sep 25, 10:15 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 45 min |
| Sep 26, 6:09 AM EDT | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 41 hr |
| Sep 26, 8:44 AM EDT | Tornado Warning | MLB | Saint Lucie | 31 min |
| Sep 26, 9:06 AM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 24 min |
| Sep 26, 10:12 AM EDT | Tornado Warning | MLB | Brevard | 33 min |
| Sep 26, 10:34 AM EDT | Tornado Warning | MLB | Brevard, Volusia | 26 min |
| Sep 26, 12:42 PM EDT | Special Marine Warning | MLB | 33 min | |
| Sep 26, 2:39 PM EDT | Special Marine Warning | MLB | 36 min | |
| Sep 26, 3:22 PM EDT | Special Marine Warning | MLB | 23 min | |
| Sep 26, 4:25 PM EDT | Tornado Warning | MLB | Volusia | 20 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.